Kaletra and multi vitamines
Mar 7, 2008
My friend has only 11 CD4.And his Doctor recommended to take Kaletra, AZT and 3TC as his second line of Anti-Drug. However, he always take Multi mineral, Mega Antioxidant, Proflavanol, Coquinone, Vitamin c, Active Calcium and Biomega. As those vitamines make him healthy even very low CD4. Is it possible for him to continue to take those vitamines as he is taking Kaletra now? I saw the news that Kaletra is reaction with vitamines. Your recommendation is very helpfull
Response from Dr. Young
Thanks for your post.
First off, while your friend may be feeling healthy, his multiple supplements have totally failed to keep his immune system healthy.
With regard to your question, there do not appear to be any significant negative interactions with the levels of the HIV medications. However, it's possible that the levels of some of the supplements could increase when administered with the HIV medications, leading to increased risk of side effects or toxicity.
We would recommend the discontinuation of the over-the-counter supplements, substituting instead, a simple once-daily multivitamin; which combined with a healthy diet (and exercise) should provide all the needed micronutrients.
With Lindsay Rosenbeck (University of Kentucky, School of Pharmacy student), BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Fatigue A Symptom Of Acute HIV Infection?
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Vaginal Discharge After Giving Oral Sex What Are The Chances Of HIV
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.